Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 635, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 20, 2011, 4:28 PM CDT for Attala County, Carroll County, Holmes County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2011, 4:28 PM CDT (21:28 UTC)
- Expired
- Aug 20, 2011, 4:57 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Carroll County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1674 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763 WUUS54 KJAN 202128 SVRJAN MSC007-015-051-202215- /O.NEW.KJAN.SV.W.0635.110820T2128Z-110820T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 428 PM CDT SAT AUG 20 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI... EAST CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI... SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI... * UNTIL 515 PM CDT * AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VAIDEN MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EMORY...BOWLING GREEN...HESTERVILLE...POSSUMNECK AND MCMILLAN PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3308 8959 3309 8999 3339 8991 3339 8969 TIME...MOT...LOC 2128Z 353DEG 7KT 3333 8979 $$ 40
1 follow-up statement
002 WWUS54 KJAN 202157 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 457 PM CDT SAT AUG 20 2011 MSC007-015-051-202206- /O.CAN.KJAN.SV.W.0635.000000T0000Z-110820T2215Z/ ATTALA MS-HOLMES MS-CARROLL MS- 457 PM CDT SAT AUG 20 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL...EAST CENTRAL HOLMES AND CENTRAL ATTALA COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED NEAR WEST AS IT CONTINUED MOVING SOUTH AT 10 MPH WITH FREQUENT LIGHTNING STRIKES. THE STORM APPEARED TO BE BELOW SEVERE LIMITS. LAT...LON 3308 8959 3309 8999 3339 8991 3339 8969 TIME...MOT...LOC 2156Z 000DEG 17KT 3315 8978 $$ 40
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:45 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 20, 3:45 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT SAT AUG 20 2011
.DISCUSSION...UPPER LEVEL RIDGE IS BREAKING DOWN AND GIVING WAY TO
PERTURBED NORTHWEST FLOW ALOFT THIS AFTERNOON...A LITTLE AHEAD OF
SCHEDULE. THE RESULT OF THIS ATMOSPHERIC EVOLUTION IS THAT A CLUSTER
OF STORMS AROUND MEMPHIS LATE THIS MORNING HAS BEEN ABLE TO SURVIVE
AND MOVE SOUTHEAST TO THE HIGHWAY 82 CORRIDOR EAST OF INTERSTATE 55
(AS OF THE TIME OF THIS WRITING). INSTABILITY IN THAT CORRIDOR IS
RUNNING ABOVE 3000 J/KG ML CAPE...WHICH IS QUITE HIGH WITH A LITTLE
DRY MID LEVEL AIR ALLOWING FROM ADDITIONAL GUSTY WIND POTENTIAL. THE
HWO MENTIONS THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING
WINDS THE MAIN RISK FOR AREAS MAINLY NORTH OF INTERSTATE TWENTY AND
EAST OF THE MS RIVER THROUGH EARLY THIS EVENING. CONSIDERING
INCREASE IN ISOLATED CONVECTION ACROSS THE ENTIRE REGION IT IS QUITE
POSSIBLE TO GET A STRONG STORM THROUGH EARLY THIS EVENING OUTSIDE OF
MAIN AREA MENTIONED ABOVE...AND WE WILL UPDATE THE HWO IF NEED BE.
THINKING IS THAT A MAJORITY OF THE EARLY EVENING CONVECTION WILL
DISSIPATE BY LATE EVENING...BUT THE EVOLVING NORTHWEST FLOW SCENARIO
IN THE UPPER LEVELS OF THE ATMOSPHERE SHOULD INSTIGATE AN OVERNIGHT
THUNDERSTORM COMPLEX THAT SHOULD PASS MAINLY TO OUR NORTH THROUGH
EARLY SUNDAY. BUT AT LEAST THE SOUTHERN FRINGE OF THIS ACTIVITY
COULD AFFECT NORTHERN ZONES DURING THIS TIME SO HAVE HELD ON TO
OVERNIGHT POPS THERE. NO REASON TO THINK THAT SEVERE WEATHER WILL BE
A HUGE RISK WITH LATE NIGHT CONVECTION...BUT STRONG STORMS WITH
BRIEF GUSTY WINDS...HEAVY RAINS AND FREQUENT LIGHTNING WILL STILL BE
POSSIBLE.
FOR TOMORROW THE AIRMASS WILL GENERALLY TEND TO REMAIN HOT AND
HUMID...ALTHOUGH MORNING CLOUDS...OUTFLOW BOUNDARIES...AND MAYBE
EVEN A LITTLE RAIN (IN THE NORTH) PRESENT QUESTION MARKS ABOUT
PRECISE LEVEL OF HEAT. AS SAID...MORNING ACTIVITY SUNDAY IS KIND OF
A QUESTION MARK...BUT I DO ANTICIPATE THAT THE COMBINATION OF
OUTFLOW BOUNDARIES AND PERTURBED NORTHWEST FLOW SHOULD EVENTUALLY
RESULT IN SCATTERED STORMS (AND MAYBE A STORM CLUSTER OR TWO)
EVOLVING ACROSS THE ENTIRE REGION FROM THE AFTERNOON AND INTO THE
EVENING. SOME OF THIS ACTIVITY COULD BE INTENSE AGAIN...ALTHOUGH IT
IS HARD TO SAY HOW MUCH INSTABILITY (A CRITICAL FACTOR) WILL BE
AVAILABLE FOR CONVECTION SINCE TIMING OF INITIATION IS UP IN THE AIR
RIGHT NOW.
MODELS GENERALLY SUGGEST DRY AIR IN THE MIDLEVELS IN THE WAKE OF A
DISTURBANCE TRIGGERING TOMORROW'S ACTIVITY WILL MOVE DOWN INTO THE
REGION LATE SUNDAY NIGHT AND INTO MONDAY...WHICH SHOULD EVENTUALLY
EITHER LIMIT STORM CHANCES TO SOUTH OF I-20 OR END DECENT STORM
CHANCES EVERYWHERE. IT DOES NOT REALLY LOOK TO BE ANY KIND OF COLD
FRONT COMING IN...DESPITE WIND SHIFT TO THE NORTH...AND HIGHS WILL
STILL BE ABOVE NORMAL MONDAY INTO TUESDAY ALTHOUGH HUMIDITY LEVELS
SHOULD BE AT LEAST SLIGHTLY LOWER.
AS FOR THE HEAT THROUGH THE NEXT 24 HOURS...SOMEWHAT REVISED
THINKING CONSIDERING ONGOING AND ANTICIPATED CONVECTION MAKES IT
SEEM LESS PROBABLE HEAT ADVISORY CRITERIA WILL BE MET EAST OF
I-55...ALTHOUGH STILL PROBABLE WEST OF I-55 (AND ESPECIALLY WEST OF
THE MS RIVER). THEREFORE...THE INHERITED HEAT ADVISORY FOR WILL GO
EVERYWHERE THROUGH THE REMAINDER OF THE AFTERNOON...BUT THEN WILL BE
LIMITED MAINLY WEST OF A GRENADA...TO JACKSON...TO MEADVILLE
MISSISSIPPI LINE TONIGHT THROUGH TOMORROW AFTERNOON. /BB/
&&
.PREV DISCUSSION... /ISSUED 412 AM CDT SAT AUG 20 2011/
MONDAY THROUGH FRIDAY...
A HOT AND HUMID REGIME WITH HIGH HEAT STRESS WILL CONTINUE THROUGH
THE PERIOD. THE PATTERN WILL BECOME CONDUCIVE FOR A MORE ACTIVE
CONVECTIVE SETUP BY THE MIDDLE OF THE WORK WEEK. THE LONG TERM MODELS
AND ENSEMBLES GENERALLY AGREE FOR THE SUBTROPICAL RIDGE AXIS OVER THE
ARKLAMISS TO GRADUALLY BREAK DOWN...WITH A GENERAL MID LEVEL WEAKNESS
SETTING UP BY MID WEEK. A WEAK COLD FRONT WILL COME THROUGH THE
REGION ON FRIDAY.
ALL GUIDANCE POINTS TO TEMPERATURES REMAINING ABOVE NORMAL OVER THE
FORECAST AREA AS THE THERMAL RIDGE WITH 850MB TEMPS IN THE 20-23C
RANGE HOLDS IN PLACE...RESULTING IN HIGH TEMPERATURES IN THE MID TO
UPPER 90S WITH A FEW READINGS PEAKING AROUND 100F IN THE WEST.
AS FAR AS TEMPS ARE CONCERNED...WENT WITH A BLEND OF MEX MOS AND GFS
ENSEMBLE MEAN WHICH GIVES MAINLY MID TO UPPER 90S...BUT A FEW
LOCATIONS MAY REACH AROUND 100 DURING THE PERIOD. DEPENDING ON THE
RESULTING SETUP TEMPS MAY BECOME A LITTLE WARMER THAN FORECAST.
EXPECT THAT HEAT ADVISORIES MAY CONTINUE TO BE NECESSARY FOR
PORTIONS OF THE ARKLAMISS.
THE GFS HAS BEEN FAIRLY CONSISTENT IN SHOWING A SIGNIFICANT
SHORTWAVE TROUGH IN NORTHWEST FLOW APPROACHING THE FORECAST AREA BY
WEDNESDAY. IF THE GFS SCENARIO TAKES PLACE...THEN WOULD EXPECT A
GREATER LIKELIHOOD FOR ORGANIZED AND POTENTIALLY STRONG TO SVR TSTM
ACTIVITY. A WEAK FRONT WILL COME THROUGH THE REGION ON FRIDAY.
THE GFS HAS EASED UP SOME ON RAIN CHANCES FOR WEDNESDAY THROUGH
FRIDAY. SO HAVE GONE TOWARD THE HIGHER END OF ENSEMBLE POP GUIDANCE.
WILL HOLD OFF ON THE MENTION OF SEVERE STORMS FOR WEDNESDAY...BUT
KEEP THE MENTION OF HEAT INDICES AND THE POSSIBLE NEED FOR HEAT
ADVISORIES FOR THE PERIOD./17/
&&
.AVIATION...AN OUTFLOW BOUNDARY ASSOCIATED WITH A DISSIPATED MCS MAY
DROP SOUTH TO THE HIGHWAY 82 CORRIDOR AND SET OFF ISOLATED TO
SCATTERED STORMS MAINLY EAST OF THE MISSISSIPPI RIVER. THIS ACTIVITY
MAY SPREAD TO VCTY OF JAN AND MEI BEFORE DISSIPATING. OTHERWISE...
SCATTERED CU AROUND 5000FT WITH VFR CONDITIONS WILL PREVAIL THIS
AFTERNOON. VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY AS A HOT RIDGE
OF HIGH PRESSURE REMAINS LOCKED IN OVER THE FORECAST AREA. DIURNAL
ISOLATED TSTM ACTIVITY WILL BE MOST LIKELY TO OCCUR ALONG THE
HIGHWAY 82 CORRIDOR THIS AFTERNOON AND EVENING. A GREATER CHANCE FOR
TSTMS COULD DEVELOP IN THE GWO-GTR REGION SUNDAY AFTERNOON. ELSE...
TYPICAL PATCHY AREAS OF MORNING FOR AND MVFR/TEMPO IFR RESTRICTIONS
CAN BE EXPECTED UNTIL SHORTLY AFTER SUNRISE AGAIN SUNDAY MORNING.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 96 75 98 / 17 25 26 13
MERIDIAN 72 95 73 98 / 18 31 23 10
VICKSBURG 74 98 73 98 / 15 20 29 15
HATTIESBURG 75 97 76 99 / 11 21 21 19
NATCHEZ 75 97 74 96 / 12 17 23 20
GREENVILLE 76 98 75 98 / 27 25 23 10
GREENWOOD 75 95 74 98 / 25 29 18 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ029>033-037>039-
043>046-048>052-054>058-062>066-072>074.
HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ018-019-025>028-
034>036-040>042-047-053-059>061.
LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR ARZ074-075.
&&
50/22/17Hazardous weather outlook, Aug 20, 3:14 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT SAT AUG 20 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-053-059>061-212015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 314 PM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING GENERALLY EAST OF THE MISSISSIPPI RIVER AND NORTH OF INTERSTATE 20. AN OUTFLOW BOUNDARY WILL DROP SOUTH ACROSS THE AREA AND SET OFF ISOLATED TO SCATTERED THUNDERSTORMS IN OUR HOT...MOIST AND UNSTABLE AIRMASS. OTHERWISE...HOT AND HUMID CONDITIONS WILL RAISE HEAT STRESS TO CRITICAL LEVELS THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. A HEAT ADVISORY IS IN EFFECT THROUGH SUNDAY. PERSONS IN THE ARKLAMISS ARE URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE OPPRESSIVE HEAT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY HEAT STRESS LEVELS WILL REMAIN HIGH THROUGH MOST OF THE UPCOMING WEEK...AND IT IS PROBABLE THAT ADDITIONAL HEAT ADVISORIES WILL BE NECESSARY FOR THE ARKLAMISS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ029>033-037>039-043>046-048>052-054>058-062>066-072>074-212015- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 314 PM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING GENERALLY EAST OF THE MISSISSIPPI RIVER AND NORTH OF INTERSTATE 20. AN OUTFLOW BOUNDARY WILL DROP SOUTH ACROSS THE AREA AND SET OFF ISOLATED TO SCATTERED THUNDERSTORMS IN OUR HOT...MOIST AND UNSTABLE AIRMASS. OTHERWISE...HOT AND HUMID CONDITIONS WILL RAISE HEAT STRESS TO CRITICAL LEVELS THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING. PERSONS IN THE ARKLAMISS ARE URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE OPPRESSIVE HEAT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY HEAT STRESS LEVELS WILL REMAIN HIGH THROUGH MOST OF THE UPCOMING WEEK...AND IT IS PROBABLE THAT ADDITIONAL HEAT ADVISORIES WILL BE NECESSARY FOR THE ARKLAMISS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 20, 3:41 PM CDT, 47 minutes before
MSZ031-202110-
LOWNDES MS-
341 PM CDT SAT AUG 20 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT SAT AUG 20 2011
...STRONG STORM MOVING SOUTH INTO COLUMBUS AREA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER COLUMBUS AFB AT 340 PM
CDT...MOVING SOUTH AT 20 MPH. THIS STORM MAY BECOME SEVERE.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3354 8827 3339 8830 3339 8849 3359 8847
3367 8849 3368 8841 3370 8840 3369 8837
3369 8827
TIME...MOT...LOC 2040Z 339DEG 19KT 3364 8844
40Special weather statement, Aug 20, 4:02 PM CDT, 26 minutes before
MSZ036-202145- HOLMES MS- 402 PM CDT SAT AUG 20 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 402 PM CDT SAT AUG 20 2011 ...STRONG STORM MOVING SOUTH NEAR MCMILLAN... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MCMILLAN AT 401 PM CDT...MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3289 8997 3296 9017 3320 9003 3316 8980 TIME...MOT...LOC 2101Z 008DEG 13KT 3310 8994 40
Special weather statement, Aug 20, 4:06 PM CDT, 22 minutes before
MSZ043-202150- MADISON MS- 406 PM CDT SAT AUG 20 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 406 PM CDT SAT AUG 20 2011 ...STRONG STORM BUILDING NORTH OF BARNETT RESERVOIR MOVING SOUTH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF FARMHAVEN AT 405 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM. KEEP AN EYE ON THE SKY IF YOU ARE OUT BOATING ON THE NORTH SIDE OF THE BARNETT RESERVOIR AND MOVE TO PLACE OF SAFETY WHEN THUNDER IS HEARD. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EASTERN MADISON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3264 8973 3250 9001 3280 8994 3282 8974 TIME...MOT...LOC 2105Z 032DEG 11KT 3270 8978 40
Special weather statement, Aug 20, 4:18 PM CDT, 10 minutes before
MSZ019-034-035-202150- WASHINGTON MS-SUNFLOWER MS-HUMPHREYS MS- 418 PM CDT SAT AUG 20 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 418 PM CDT SAT AUG 20 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF INVERNESS AT 418 PM CDT...MOVING SOUTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN HUMPHREYS...SOUTHWESTERN SUNFLOWER AND EAST CENTRAL WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3318 9051 3312 9077 3337 9082 3342 9061 TIME...MOT...LOC 2118Z 345DEG 6KT 3331 9069 BYB
Special weather statement, Aug 20, 4:22 PM CDT, 6 minutes before
MSZ059-060-202150- ADAMS MS-JEFFERSON MS- 422 PM CDT SAT AUG 20 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 422 PM CDT SAT AUG 20 2011 ...STRONG STORM MOVING SOUTHWEST TOWARD STANTON... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF STAMPLEY AT 421 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN JEFFERSON AND NORTHEASTERN ADAMS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3144 9139 3168 9140 3181 9111 3167 9107 TIME...MOT...LOC 2121Z 064DEG 11KT 3166 9119 40
Special weather statement, Aug 20, 4:22 PM CDT, 6 minutes before
ARZ075-LAZ009-MSZ034-040-202150-
CHICOT AR-WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-
422 PM CDT SAT AUG 20 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT SAT AUG 20 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF GASSOWAY AT
422 PM CDT...MOVING SOUTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN CHICOT COUNTIES...AND NORTHEASTERN EAST CARROLL PARISH
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3311 9131 3315 9111 3291 9100 3286 9126
3295 9128 3297 9128 3298 9127 3299 9127
3300 9126 3301 9129
TIME...MOT...LOC 2122Z 345DEG 6KT 3304 9118
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:41 PM CDT | Special Weather Statement | JAN | Clay, Webster | 59 min |
| Aug 20, 2:48 PM CDT | Special Weather Statement | JAN | Grenada | 62 min |
| Aug 20, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 59 min |
| Aug 20, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 37 min |
| Aug 20, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 47 min |
| Aug 20, 3:41 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Aug 20, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 44 min |
| Aug 20, 4:02 PM CDT | Special Weather Statement | JAN | Holmes | 43 min |
| Aug 20, 4:06 PM CDT | Special Weather Statement | JAN | Madison | 44 min |
| Aug 20, 4:18 PM CDT | Special Weather Statement | JAN | Humphreys | 32 min |
| Aug 20, 4:22 PM CDT | Special Weather Statement | JAN | Issaquena | 28 min |
| Aug 20, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 32 min |
| Aug 20, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 34 min |
| Aug 20, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 43 min |
| Aug 20, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 47 min |
| Aug 20, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 39 min |
| Aug 20, 5:30 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Aug 20, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.